Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

April 27, 2017Taylor County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 27, 2017, 4:02 PM EDT for Taylor County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2017, 4:02 PM EDT (20:02 UTC)
Expired
Apr 27, 2017, 4:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Taylor County, GA

The radar

The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-363 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

953 
WWUS82 KFFC 272002
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT THU APR 27 2017
 
GAZ080-081-272030-
Taylor GA-Crawford GA-
402 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR AND WESTERN CRAWFORD
COUNTIES UNTIL 430 PM EDT...

At 401 PM EDT...a strong thunderstorm was over Butler...moving
northeast at 45 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Butler, Roberta, Reynolds, Howard, Nakomis, Charing, Lee Pope, Horns,
Fickling Mill, Potterville and Wesley Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3242 8434 3256 8445 3256 8441 3261 8441
      3272 8423 3272 8422 3269 8420 3276 8417
      3280 8406 3260 8390 3257 8394 3251 8410
      3251 8411 3250 8412
TIME...MOT...LOC 2001Z 238DEG 48KT 3258 8425 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 27, 4:01 PM EDT, 1 minute earlier.

Area forecast discussion, Apr 27, 4:01 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
401 PM EDT Thu Apr 27 2017

...Area Forecast Discussion...

.SHORT TERM /Tonight through Friday Night/...

Current mosaic radar loop shows the main squall line now over
Central GA continuing to move east. Current surface analysis
continues to show this line moving into a very favorable area of
instability and with us in the prime time heating of the day can
expect to see a few more warnings before this is all over. There is
another much weaker line of showers moving east over NW GA and this
appears to be associated with the actual cold front. not expecting
much out of this second line but will defiantly keep an eye on it.
All of the Hi-Res models are in very good agreement showing this
squall line continuing to move east through the evening then
stalling somewhere across central/south GA after midnight. This
squall is expected to weaken as the precip diminishes through Fri
morning. The Hi-Res models are also showing some slight
redevelopment friday as the old boundary moves back northward as a
warm front through Fri evening. For now only seeing showers Fri as
there is very little moisture available across the region for the
boundary to work with. Keeping in a slight chance of precip across
mainly N GA Fri. Temps will continue on the warm side of things as
highs friday are expected to be in the 80s to near 90 across the
CWA.

01

.LONG TERM /Saturday through Thursday/...
Saturday starts with a fairly stout 500mb ridge centered off the
South Carolina Coast with deep trough digging into NM and West TX.
Strong warm advection setting up ahead of the trough across all of
the southern states will make for a warm and muggy Saturday and
Sunday. For Saturday...given the high dewpoints and upper 80 deg
temps...models suggesting fairly unstable atmosphere across north
GA during the afternoon hours. GFS forecasting mid level lapse
rates near 7 deg c/km with SB CAPE surging past 4000 j/KG. Also of
note is a 250mb jet streak emanating out of the GOM ahead of the
advancing trof and around the upper ridge....which could serve as
a trigger for storms late in the day Saturday. Given these higher
values...if any storms can develop..particularly off the higher
terrain like we often see in summer convection...there would be a
higher probability of them becoming severe with hail and strong
damaging winds. Model soundings do show some mid level dry air
which would increase the risk for downburst type storms. Too early
to tell IF any storms can develop but the conditions would favor
some severe if they can.

For Sunday/Monday...the large scale trof begins to eject through
TX and LA with severe weather likely to develop out ahead of the
trop in the MS valley. Our area will see south to southwesterly
winds during the day increasing as the storm approaches. likely to
be partly to mostly cloudy with moist advection in place but not
expecting much precip as we will be lacking any real focus. ECMWF
is a tad slower than the GFS with bringing the front in. The GFS
would suggest Early Monday AM through the morning hours whereas
the ECMWF is a bit slower and lifts the main trof to the NE owing
to a fropa Monday Afternoon and evening. Will have evaluate
through the weekend as another caveat is the possibility of Gulf
Coast convection cutting off inflow to the north...which is
typical in a southwest flow regime that amenities out of south
LA. With the ECMWF lifting the trof out a little later and further
north...it would suggest a greater prob of severe for the region.
One item that appears to be lacking a bit is instability likely
due to significant cloud cover ahead of the system. too many
variables at this point to say for certain the severe threat.

Tuesday and Wednesday we are in between systems with another deep
trof digging into the lower MS valley by Thursday and thus another
chance of thunderstorms and/or severe storms.

30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 8 PM EDT this evening for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock...Greene...
Hancock...Houston...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Marion...Monroe...Montgomery...
Morgan...Muscogee...Peach...Pulaski...Putnam...Schley...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Twiggs...Upson...Warren...Washington...
Webster...Wheeler...Wilcox...Wilkinson.

&&

SHORT TERM...01
LONG TERM....30
AVIATION...01
Hazardous weather outlook, Apr 27, 11:42 AM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1142 AM EDT Thu Apr 27 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1142 AM EDT Thu Apr 27 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A cold front and associated line of thunderstorms will move
across the area today. This line will primarily affect locations
south and east of Interstate 85 today...however a few isolated
showers and thunderstorms are possible north and west of
Interstate 85. Isolated severe storms will be possible...mainly
along south of a Columbus to Athens line this afternoon. The
primary severe threats will be damaging wind gusts...small
hail...and perhaps a brief spin up tornado or two.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated thunderstorms will be possible Friday...becoming more
scattered Saturday and Sunday as a moist airmass moves in.
Isolated severe weather will be possible with these
storms...mainly in the form of damaging winds and large hail.

A cold front will approach the area Sunday night into Monday.
Severe weather will be a concern as a line of organized
thunderstorms accompanies the front.

After a quiet Tuesday...thunderstorms return again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight...however we
encourage sending us any reports of hail...wind damage or
possible tornados.

In the hours before

Special weather statement, Apr 27, 2:55 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT THU APR 27 2017

GAZ069-071-080-081-271930-
Monroe GA-Taylor GA-Upson GA-Crawford GA-
255 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE...
NORTHEASTERN TAYLOR...SOUTHEASTERN UPSON AND CRAWFORD COUNTIES UNTIL
330 PM EDT...

At 255 PM EDT...a strong thunderstorm was near Salem, or near
Roberta...moving northeast at 55 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Roberta, Culloden, Knoxville, Salem, Sandy Point, Horns,
Russellville, Musella and Fickling Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3279 8426 3295 8395 3285 8389 3282 8389
      3280 8386 3269 8380 3259 8414
TIME...MOT...LOC 1855Z 239DEG 48KT 3273 8411

HAIL...0.75IN
WIND...50MPH
Special weather statement, Apr 27, 3:10 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
310 PM EDT THU APR 27 2017

GAZ006>008-013>015-271945-
Gilmer GA-Dawson GA-Union GA-Pickens GA-Lumpkin GA-Fannin GA-
310 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON...SOUTHWESTERN UNION...NORTHEASTERN PICKENS...
LUMPKIN AND SOUTHEASTERN FANNIN COUNTIES UNTIL 345 PM EDT...

At 310 PM EDT...a strong thunderstorm was over Roy, or 10 miles
southeast of Ellijay...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Suches, Amicalola Falls State Park, Sequoyah Lake, Margret, Camp
Merrill, Jones Creek, Fausett Lake, Dial, Springer Mountain Shelter,
Len Foote Hike Inn, Cartecay, Pisgah, Black Gap Shelter, Stover Creek
Shelter, Hawk Mountain Shelter, Porter Springs, Nimblewill, Roy,
Gaddistown and Gooch Mountain Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3450 8443 3466 8448 3488 8409 3459 8388
TIME...MOT...LOC 1910Z 253DEG 21KT 3462 8433

WIND...40MPH
Special weather statement, Apr 27, 3:20 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
320 PM EDT THU APR 27 2017

GAZ102-271945-
Stewart GA-
320 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 345 PM
EDT...

At 320 PM EDT...a strong thunderstorm was near Florence Marina State
Park, or 12 miles west of Lumpkin...moving northeast at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumpkin, Richland, Charles, Sanford, Westville, Louvale and
Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3195 8496 3197 8495 3198 8496 3198 8501
      3197 8503 3199 8504 3199 8507 3202 8505
      3212 8501 3223 8478 3223 8474 3222 8474
      3204 8466 3194 8495
TIME...MOT...LOC 1920Z 240DEG 26KT 3204 8500

HAIL...0.25IN
WIND...50MPH
Special weather statement, Apr 27, 3:23 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT THU APR 27 2017

GAZ080-091-092-272000-
Schley GA-Taylor GA-Marion GA-
323 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
SOUTHWESTERN TAYLOR AND NORTHERN MARION COUNTIES UNTIL 400 PM EDT...

At 323 PM EDT...a strong thunderstorm was over Brantley, or 7 miles
northwest of Buena Vista...moving east at 35 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Brantley, Charing, Tazewell, Oakland and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3237 8466 3245 8466 3259 8430 3237 8427
      3232 8465
TIME...MOT...LOC 1923Z 250DEG 28KT 3241 8459

HAIL...0.25IN
WIND...50MPH
Special weather statement, Apr 27, 3:37 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
337 PM EDT THU APR 27 2017

GAZ013>016-021>023-272000-
Hall GA-Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-White GA-
Lumpkin GA-
337 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL...DAWSON...
NORTHEASTERN CHEROKEE...NORTHERN FORSYTH...SOUTHEASTERN PICKENS...
SOUTHWESTERN WHITE AND LUMPKIN COUNTIES UNTIL 400 PM EDT...

At 337 PM EDT...a line of strong thunderstorms was along a line
extending from near Fausett Lake to near Canton...and moving east at
30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Canton, Cumming, Dahlonega, Dawsonville, Holly Springs, Ball Ground,
Nelson, Free Home, Buffington, Dougherty, Coal Mountain, Hightower,
Juno, Fausett Lake, Matt, Murrayville, Lathemtown, War Hill Park,
McKee and Union Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3465 8377 3446 8382 3425 8400 3416 8456
      3455 8427
TIME...MOT...LOC 1937Z 254DEG 28KT 3451 8425 3421 8448

HAIL...0.25IN
WIND...50MPH
Special weather statement, Apr 27, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT THU APR 27 2017

GAZ080-081-272030-
Taylor GA-Crawford GA-
402 PM EDT THU APR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR AND WESTERN CRAWFORD
COUNTIES UNTIL 430 PM EDT...

At 401 PM EDT...a strong thunderstorm was over Butler...moving
northeast at 45 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Butler, Roberta, Reynolds, Howard, Nakomis, Charing, Lee Pope, Horns,
Fickling Mill, Potterville and Wesley Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3242 8434 3256 8445 3256 8441 3261 8441
      3272 8423 3272 8422 3269 8420 3276 8417
      3280 8406 3260 8390 3257 8394 3251 8410
      3251 8411 3250 8412
TIME...MOT...LOC 2001Z 238DEG 48KT 3258 8425

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:15 AM EDTSpecial Weather StatementFFCCatoosa30 min
Apr 27, 6:12 AM EDTSpecial Weather StatementFFCFannin, Murray18 min
Apr 27, 7:01 AM EDTSpecial Weather StatementFFCFannin14 min
Apr 27, 8:20 AM EDTSpecial Weather StatementFFCFloyd25 min
Apr 27, 9:50 AM EDTSpecial Weather StatementFFCHarris25 min
Apr 27, 10:47 AM EDTSpecial Weather StatementFFCTroup28 min
Apr 27, 10:59 AM EDTSpecial Weather StatementFFCCarroll, Douglas31 min
Apr 27, 12:11 PM EDTSpecial Weather StatementFFCHarris, Muscogee49 min
Apr 27, 12:40 PM EDTTornado WarningFFCMuscogee23 min
Apr 27, 1:01 PM EDTSpecial Weather StatementFFCMuscogee29 min
Apr 27, 1:09 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot36 min
Apr 27, 1:20 PM EDTTornado WarningFFCMarion, Talbot25 min
Apr 27, 1:34 PM EDTTornado Warning Tornado observedFFCTalbot, Taylor41 min
Apr 27, 1:52 PM EDTTornado Warning Considerable damage threatFFCCrawford, Taylor, Upson21 min
Apr 27, 2:36 PM EDTSevere Thunderstorm WarningFFCCrawford, Talbot, Taylor, Upson24 min
Apr 27, 2:41 PM EDTSpecial Weather StatementFFCBibb, Crawford, Jones34 min
Apr 27, 2:55 PM EDTSpecial Weather StatementFFCCrawford35 min
Apr 27, 3:02 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Twiggs28 min
Apr 27, 3:10 PM EDTSpecial Weather StatementFFCLumpkin35 min
Apr 27, 3:20 PM EDTSpecial Weather StatementFFCStewart25 min
Apr 27, 3:23 PM EDTSpecial Weather StatementFFCMarion37 min
Apr 27, 3:37 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Lumpkin23 min
Apr 27, 4:23 PM EDTSpecial Weather StatementFFCForsyth37 min
Apr 27, 4:30 PM EDTSpecial Weather StatementFFCLumpkin30 min
Apr 27, 5:01 PM EDTSpecial Weather StatementFFCHall29 min
Apr 27, 5:26 PM EDTSpecial Weather StatementFFCMuscogee34 min
Apr 27, 5:27 PM EDTSevere Thunderstorm WarningFFCBanks, Hall48 min
Apr 27, 6:08 PM EDTSpecial Weather StatementFFCMuscogee, Talbot37 min
Apr 27, 6:30 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot30 min
Apr 27, 6:47 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee28 min
Apr 27, 6:59 PM EDTFlash Flood WarningFFCMuscogee, Talbot6 hr
Apr 27, 7:26 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe34 min
Apr 27, 7:32 PM EDTSpecial Weather StatementFFCStewart28 min
Apr 27, 7:36 PM EDTSevere Thunderstorm WarningFFCMarion39 min
Apr 27, 7:44 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart27 min
Apr 27, 7:52 PM EDTSevere Thunderstorm WarningFFCJones, Monroe38 min
Apr 27, 7:53 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe22 min
Apr 27, 7:56 PM EDTSpecial Weather StatementFFCJasper34 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.